Opin vísindi

Bicalutamide-Associated Acute Liver Injury and Migratory Arthralgia: A Rare but Clinically Important Adverse Effect

Bicalutamide-Associated Acute Liver Injury and Migratory Arthralgia: A Rare but Clinically Important Adverse Effect


Title: Bicalutamide-Associated Acute Liver Injury and Migratory Arthralgia: A Rare but Clinically Important Adverse Effect
Author: Grétarsdóttir, Helga M.
Björnsdóttir, Elín
Bjornsson, Einar   orcid.org/0000-0002-8392-0632
Date: 2018-06-15
Language: English
Scope: 266-270
University/Institute: Háskóli Íslands (HÍ)
University of Iceland (UI)
School: Heilbrigðisvísindasvið (HÍ)
School of Health Sciences (UI)
Department: Faculty of Medicine (UI)
Læknadeild (HÍ)
Series: Case Reports in Gastroenterology;12(2)
ISSN: 1662-0631
DOI: 10.1159/000485175
Subject: Bicalutamide; Drug safety; Liver failure; Liver injury; Migratory polyarthralgia; Prostate cancer; Lifrarsjúkdómar; Blöðruhálskirtilskrabbamein; Lyf
URI: https://hdl.handle.net/20.500.11815/1492

Show full item record

Citation:

Gretarsdottir, H. M., Bjornsdottir, E. S., & Bjornsson, E. (2018). Bicalutamide-Associated Acute Liver Injury and Migratory Arthralgia: A Rare but Clinically Important Adverse Effect. Case Reports in Gastroenterology, 12(2), 266-270.

Abstract:

We describe a case of acute liver injury and migratory arthralgia in a patient receiving bicalutamide treatment for prostate cancer. A 67-year-old male with metastatic prostate cancer presented with a 6-day history of migratory arthralgia. He had been undergoing treatment with bicalutamide for 4 months; 3 weeks prior to symptom appearance the bicalutamide dose had been increased. He had no other symptoms. Liver tests and inflammatory markers were markedly elevated. Serology for hepatitis viruses A, B, and C, CMV, and EBV and autoimmune causes were all negative, and an ultrasound of the upper abdomen was normal. There was no history of blood transfusion, intravenous drug abuse, or alcohol abuse. Due to the suspicion of a drug-induced symptomatology, bicalutamide was discontinued and the patient started on 30 mg prednisolone daily. Three weeks later he was symptom free and after 6 weeks his liver tests were almost normal. The Roussel Uclaf Causality Assessment Method (RUCAM) suggested a high probability of liver injury. Bicalutamide has very rarely been reported as a causative agent for liver injury and to our knowledge never for migratory polyarthralgia. The migratory polyarthralgia was attributed to bicalutamide due to the absence of other etiological factors and the disappearance of symptoms after discontinuation of the drug. To our knowledge, this is the first published case report of migratory arthralgia and concomitant liver injury attributed to bicalutamide.

Description:

Publisher's version (útgefin grein).

Rights:

This article is licensed under the Creative Commons Attribution-NonCommercial 4.0 International License (CC BY-NC) (http://www.karger.com/Services/OpenAccessLicense). Usage and distribution for commercial purposes requires written permission.

Files in this item

This item appears in the following Collection(s)